MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Model Number 1601-68
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have received the complaint device for evaluation.We have confirmed the reported incident.We observed the distal end of the catheter just below the proximal ligature had separated from the rest of the catheter lumen.We did not observe any excessive stretching on the catheter lumen.Water flushed properly when we injected liquid into the catheter lumen.Both of the ligature remained intact.We have contacted the complainant in order to get additional information relating to this incident.However, we were told that he would not be able to provide us with any further information.Hence, at this time, we could not conclusively determine the root cause of the incident.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% balloon and winding inspection are performed on each of the manufactured product.At this time, we could not conclusively determine the root cause of the issue.However, based on our device evaluation, it is likely that some procedural factors ( use of excessive force to remove the clot) may have caused or contributed to this malfunction.As is common with other catheterization procedures, complications including tip separation may occur during use of embolectomy catheters.Our ifu properly identifies the risks associated with the use of the single lumen catheter to its users.To minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation volume and pull force for the catheter should not be exceeded.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material (e.G.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.
 
Event or Problem Description
Fogarty procedure, the distal part was lost in the patient.They opened the patient to remove the piece.There was no injury to the patient as the result of this incident.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington, ma
MDR Report Key10408877
Report Number1220948-2020-00081
Device Sequence Number14051316
Product Code DXE
UDI-Device Identifier00840663100521
UDI-Public00840663100521
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model Number1601-68
Device Catalogue Number1601-68
Device Lot NumberSLC4887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;